Antibiotics Home > Cefotan Overdose
If you have received too much Cefotan (cefotetan), you may experience seizures, unusual muscle movements, or brain problems. In a person with poor kidney function, an overdose can occur even in normal dosages. Seek immediate medical attention if you believe you have overdosed on this medication. You will need to be monitored closely for any potential complications.
Cefotan® (cefotetan) is a prescription antibiotic given intravenously (by IV) or by intramuscular (IM) injection. As with any medication, it is possible to receive too much Cefotan.The specific effects of an overdose can vary, depending on a number of factors, including the Cefotan dosage and whether it was combined with any other medications or substances.A Cefotan overdose is more likely to cause problems in people who have poorly functioning kidneys, as the kidneys remove this medication from the body. In fact, even normal dosages can cause overdose symptoms in people with kidney disease. This is why it is important for your healthcare provider to adjust your dosage based on how well your kidneys are functioning.
Effects of an Overdose
Some of the possible effects of an overdose with a cephalosporin antibiotic like Cefotan might possibly include:
- Unusual muscle movements or hyperactivity
- Brain problems.
Treatment for a Cefotan Overdose
People who have been given a Cefotan overdose should be kept under close medical supervision to watch for any problems or complications that arise. In severe cases, dialysis should be considered to help remove the drug from the body.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.